Maryland, 2008Hail and Damaging Winds in Maryland, June 23, 2008
June 23, 2008 · NWS LWX · 9 events in 5 counties and zones
A cold front over the Mid Atlantic combined with a warm and moist atmosphere sparked scattered thunderstorms during the afternoon and evening of June 23rd. Some of the thunderstorms became severe, producing damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $11,000
- Crop damage
- $5,000
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front over the Mid Atlantic combined with a warm and moist atmosphere sparked scattered thunderstorms during the afternoon and evening of June 23rd. Some of the thunderstorms became severe, producing damaging winds and large hail. Winds lead to tent damage at the Smithburg Fire Station Carnival. Near Ringgold, large hail destroyed hundreds of acres of corn, and the hail covered the ground with a depth of 1.4 inches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jun 23, 4:20 PM EST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 23, 4:20 PM EST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
520 PM EDT MON JUN 23 2008
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION LATE TONIGHT. SHOWERS AND
THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. HIGH
PRESSURE WILL BUILD INTO THE REGION BEHIND THIS FRONT FOR TUESDAY
AND WEDNESDAY. A SERIES OF DISTURBANCES WILL PASS THROUGH THE
REGION BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS LATE IN THE
WEEK.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
WE SAT ON NOT ISSUING THE WATCH AS LONG AS POSSIBLE WITH MARGINAL STBLTY
...THEN WE STARTED TO RECEIVE PENNY HAIL REPORTS DOWN IN
PAGE/MADISON COUNTIES AND IN COORD WITH SPC PULLED THE TRIGGER.
18Z NAM HAS STRONG UVV SIGNATURE ACROSS REGION AT 8 PM TONIGHT.
ALTHO STABILITY IS MARGINAL...BELIEVE INCOMING DYNAMICS ARE SOLID
FOR ENUF SVR TSTMS TO WARRANT THE WATCH.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/...
CONVECTION WILL DIMINISH AS THE FRONT MOVES EAST OF THE AREA. THE
NAM AND GFS HAS THIS BETWEEN 06Z AND 12Z. BEST INSTABILITY WILL BE
WELL BEFORE THAT...LATE AFTERNOON AND EVENING...BUT LINGERING
CONVECTION WILL MAINTAIN WITH WEAK INSTABILITY AFTER MIDNIGHT.
WINDS WILL REMAIN LIGHT OVERNIGHT WITH THE SLOW MOVING FRONT AND NOT
A GREAT DEAL OF COOL ADVECTION. THIS WILL ALLOW PATCHY FOG TO
DEVELOP. FOR NOW...WILL LEAVE THIS OUT OF THE ZONES DUE TO
UNCERTAINTY IN TIMING OF PRECIPITATION AND LET LATER SHIFTS
EVALUATE.
WEAK HIGH PRESSURE EXPECTED FOR TUESDAY BEHIND THE FRONT.
TEMPERATURES ARE NOT REALLY IMPACTED COMPARED TO THE PAST FEW
DAYS...MOS ACTUALLY HAS TEMPERATURES WARMER THAN PREVIOUS DAYS. WEAK
NORTHWEST FLOW WILL ALLOW SUBSIDENCE ACROSS MUCH OF THE REGION...BUT
COLD POOL ALOFT WILL BRING THE THREAT OF ISOLATED SHOWERS AND
THUNDERSTORMS IN THE NORTHEAST.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MODELS CONTINUE TO SHOW GOOD AGREEMENT WITH HIGH PRESSURE
RESIDING ACROSS THE MID ATLANTIC ON WEDNESDAY. TIME SERIES OF
STABILITY SHOW A RELATIVE MINIMUM OF INSTABILITY ON
WEDNESDAY...WHICH SHOULD ENSURE DRY CONDITIONS.
THURSDAY WILL BE A TRANSITION DAY...AS STABILITY TIME SERIES SHOW
INCREASING INSTABILITY THROUGH THE REST OF THE WEEK. THIS IS IN
RESPONSE TO HIGH PRESSURE MOVING OFF THE EASTERN SEABOARD AND A
SOUTHERLY FLOW DEVELOPING. THIS WILL BRING A RETURN TO TYPICAL
SUMMERTIME WEATHER...WITH HIGH TEMPERATURES FRIDAY/SATURDAY FLIRTING
WITH 90 DEGREES AND DEWPOINTS NEAR 70 DEGREES. AT THE VERY
LEAST...DIURNAL CONVECTION WILL BECOME MORE COMMON. THIS WILL MORE
THAN LIKELY HAPPEN WEST OF THE BLUE RIDGE ON THURSDAY THE TRANSITION
DAY /ALTHOUGH 12Z NAM AND GFS INDICATE CONVECTION COULD AFFECT MORE
AREAS/...THEN THE ENTIRE CWA WILL BE VULNERABLE FRIDAY/SATURDAY.
THERE IS THE CHANCE THAT CONVECTION MAY BE MORE ORGANIZED AND
POSSIBLY NOT RESTRICTED TO THE DIURNAL CYCLE IF BOUNDARIES /WHETHER
SYNOPTIC OR MESOSCALE/ AND UPPER AIR DISTURBANCES AFFECT THE CWA.
BOTH THE ECMWF AND GFS INDICATE THIS HAPPENING...BUT TIMING SUCH
EVENTS REMAINS DIFFICULT THIS FAR OUT. BLENDING OPERATIONAL
GFS/ECMWF WITH MEDIUM RANGE ENSEMBLES...A FRONT IS FORECAST TO MOVE
ACROSS THE CWA OVER THE WEEKEND...ALTHOUGH THE LATEST 12Z GFS WANTS
TO DELAY IT FURTHER. FOR NOW...WILL FAVOR A SUNDAY FROPA WITH DRIER
LOWER DEWPOINT AIR FOLLOWING ON MONDAY...THE NEW DAY 7.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
THROUGH MID TO LATE AFTERNOON AND EVENING...ENDING FROM WEST TO
EAST AFTER MIDNIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING HAIL AND GUSTY WINDS. HAVE CONTINUED THE TEMPO GROUPS IN
EACH TAF GROUP WITH THE 18Z PACKAGE...BUT WILL NEED TO WATCH FOR
NEAR-TERM AMENDMENTS AS THUNDERSTORMS DEVELOP AND APPROACH
TERMINALS.
HIGH PRESSURE BUILDS IN FOR WEDNESDAY...THEN MOVES OFF THE COAST
THURSDAY. THUNDERSTORM CHANCES WILL BE ON THE INCREASE LATE IN THE
WEEK INTO THE WEEKEND.
&&
.MARINE...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE
IN THE AFTERNOON AND CONTINUE THROUGH THE EVENING AND EVEN MUCH OF
THE OVERNIGHT HOURS ACROSS THE WATERS AS A COLD FRONT MAKES ITS
WAY THROUGH THE REGION. MODERATE INSTABILITY WILL ALLOW SOME OF
THE STORMS TO BECOME SEVERE AND MOST LIKELY PROMPT SPECIAL MARINE
WARNINGS. HIGH PRESSURE AND NORTHWEST WINDS WILL DEVELOP FOR
TUESDAY...REMAINING BELOW SMALL CRAFT ADVISORY CRITERIA.
HIGH PRESSURE OVER THE WATERS WEDNESDAY WILL MOVE OFF THE COAST
THURSDAY. THIS WILL BRING WINDS BACK TO THE SOUTH TOWARD WEEKS END.
CURRENT GRIDS WILL REFLECT WINDS AROUND 10 KT ATTM.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...SAR
NEAR TERM...LEE
SHORT TERM...SAR
LONG TERM...BPP
AVIATION...BPP/SAR
MARINE...BPP/SAR
Hazardous weather outlook, Jun 23, 4:10 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
510 PM EDT MON JUN 23 2008
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
241015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
510 PM EDT MON JUN 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TONIGHT
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL DEVELOP THIS EVENING AS A COLD FRONT
SLOWLY MOVES THROUGH THE AREA. SOME OF THE STORMS MAY BECOME
SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY
TIME FOR SEVERE WEATHER WILL BE FROM 5 PM TO 10 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED THIS EVENING.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-241015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
510 PM EDT MON JUN 23 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT TONIGHT FROM JUST WEST OF
THE BLUE RIDGE TO THE CHESAPEAKE BAY. SCATTERED TO NUMEROUS
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS A COLD
FRONT SLOWLY MOVES THROUGH THE AREA. SOME OF THE STORMS MAY BECOME
SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY
TIME FOR SEVERE WEATHER WILL BE FROM 5 PM TO 10 PM.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN HAS BEEN ACTIVATED THIS EVENING.
In the hours before
Special weather statement, Jun 23, 4:49 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
549 PM EDT MON JUN 23 2008
DCZ001-MDZ009-VAZ053-054-232215-
DISTRICT OF COLUMBIA DC-MONTGOMERY MD-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
549 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORMS TO AFFECT THE DISTRICT OF
COLUMBIA...ARLINGTON...SOUTHERN MONTGOMERY AND NORTHERN FAIRFAX
COUNTIES...
AT 549 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BELLEVIEW...MOVING EAST AT 20 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING AND A BRIEF HEAVY RAIN
ARE ALSO EXPECTED.
THE COMMUNITIES OF CABIN JOHN...GLEN ECHO...BETHESDA...SOMERSET...
CHEVY CHASE SECTION FIVE...CHEVY CHASE SECTION THREE...CHEVY CHASE...
SILVER SPRING...FOUR CORNERS AND TAKOMA PARK MAY BE AFFECTED BY THIS
STORM.
ROGOWSKI
Special weather statement, Jun 23, 4:55 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
555 PM EDT MON JUN 23 2008
VAZ037-039-050-051-232230-
ORANGE VA-MADISON VA-CULPEPER VA-ALBEMARLE VA-
555 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORMS TO AFFECT WESTERN ORANGE...SOUTHERN
MADISON...SOUTHERN CULPEPER AND NORTHEAST ALBEMARLE COUNTIES...
AT 555 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF BARBOURSVILLE...MOVING NORTHEAST AT 23 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING AND A BRIEF HEAVY RAIN
ARE ALSO EXPECTED.
THE COMMUNITY OF ORANGE MAY BE AFFECTED BY THIS STORM.
ROGOWSKI
Special weather statement, Jun 23, 5:04 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
604 PM EDT MON JUN 23 2008
VAZ052-232230-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
604 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORMS TO AFFECT PRINCE WILLIAM/MANASSAS/MANASSAS
PARK COUNTY...
AT 604 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ADEN...MOVING NORTHEAST AT 35 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THE COMMUNITIES OF BULL RUN AND ADEN WILL BE AFFECTED BY THIS STORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE
ISSUED.
PELOQUIN
Local storm report, Jun 23, 5:07 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
607 PM EDT MON JUN 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 NNW SUMERDUCK 38.49N 77.74W
06/23/2008 E0.75 INCH FAUQUIER VA TRAINED SPOTTER
&&
SMZSpecial weather statement, Jun 23, 5:14 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
614 PM EDT MON JUN 23 2008
MDZ013-016>018-232300-
PRINCE GEORGES MD-CALVERT MD-CHARLES MD-ST. MARYS MD-
614 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORMS TO AFFECT FAR SOUTHERN PRINCE
GEORGES...SOUTHERN CALVERT...CHARLES AND NORTHERN ST. MARYS
COUNTIES...
AT 614 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PORT TOBACCO...MOVING EAST AT 35 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING AND A BRIEF HEAVY RAIN
ARE ALSO EXPECTED.
THE COMMUNITIES OF ST. CHARLES...GOLDEN BEACH...PRINCE FREDERICK AND
LUSBY WILL BE AFFECTED BY THIS STORM.
ROGOWSKI
Special weather statement, Jun 23, 5:16 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
616 PM EDT MON JUN 23 2008
MDZ013-014-232300-
ANNE ARUNDEL MD-PRINCE GEORGES MD-
616 PM EDT MON JUN 23 2008
...STRONG THUNDERSTORMS TO AFFECT ANNE ARUNDEL AND NORTHERN PRINCE
GEORGES COUNTIES...
AT 616 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
NEW CARROLLTON...MOVING EAST AT 21 MPH.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING AND A BRIEF HEAVY RAIN
ARE ALSO EXPECTED.
THE COMMUNITIES OF SPRINGDALE...MITCHELLVILLE...GLENN DALE...
WOODMORE...BOWIE...DAVIDSONVILLE...RIVA...EDGEWATER...PAROLE AND
LONDONTOWNE MAY BE AFFECTED BY THIS STORM.
ROGOWSKI
Thunderstorm Wind, Prince George'S
- When
- June 23, 5:25 PM EST
- Where
- Prince George'S County, 1.75 mi ESE of Collington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.960, -76.740
Law enforcement reported trees down near Bowie.
Thunderstorm Wind, Charles
- When
- June 23, 5:45 PM EST
- Where
- Charles County, 1.48 mi SSW of Hughesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.510, -76.790
Law enforcement reported large tree limbs down near Carrico Mill Road.
Thunderstorm Wind, Anne Arundel
- When
- June 23, 5:50 PM EST
- Where
- Anne Arundel County, 1.61 mi E of Crofton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 39.000, -76.620
Law enforcement reported trees down near Chesterfield and St. Stephens Church Roads.
Thunderstorm Wind, Washington
- When
- June 23, 6:43 PM EST
- Where
- Washington County, 0.69 mi N of Cavetown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.660, -77.580
A trained spotter reported considerable tent damage at the Smithsburg Fire Department.
Hail, Washington
- When
- June 23, 6:43 PM EST
- Where
- Washington County, 0.69 mi N of Cavetown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.660, -77.580
A trained spotter reported penny-sized hail at the Smithsburg Fire Department.
Hail, Washington
- When
- June 23, 7:30 PM EST
- Where
- Washington County, 0.87 mi NW of Keedysville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.490, -77.710
A trained spotter reported quarter-sized hail.
Thunderstorm Wind, St. Mary'S
- When
- June 23, 7:36 PM EST
- Where
- St. Mary'S County, 1.4 mi SSW of Park Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.201, -76.437
Law enforcement reported trees down on Snow Hill Manor Road.
Hail, Washington
- When
- June 23, 7:54 PM EST
- Where
- Washington County, 0.69 mi N of Cavetown
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.660, -77.580
Amateur radio relayed a report of quarter-sized hail.
Hail, Washington
- When
- June 23, 7:55 PM EST to 8:05 PM EST
- Where
- Washington County, 1.38 mi N of Edgemont
- Measured
- 1.25 in hail
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.700, -77.550
A trained spotter reported hail covering the ground with a depth of 1 to 2 inches. Hundreds of acres of corn was destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 23 to 25, 20083 deaths · 1 event
- Tornado and Hail in North Dakota, June 23, 2008$5.2 million · EF0 · 13 events
- Hail in Nebraska, June 23, 2008$1.8 million · 1.25 in hail · 2 events
- Wildfire in New Mexico, June 23 to 30, 2008$1.0 million · 1 event
- Tornado and Flash Flooding in Nebraska, June 23 to 24, 2008$410,000 · EF0 · 11 events
- Flash Flood and Hail in Arkansas, June 23, 2008$250,000 · 1.75 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, June 23, 2008$135,000 · 64 kt wind · 7 events
- Hail in New York, June 23, 2008$86,000 · 1 in hail · 4 events
- Hail and Damaging Winds in South Carolina, June 23, 2008$62,000 · 60 kt wind · 10 events
- Flash Flood and Flood in Massachusetts, June 23 to 24, 2008$31,000 · 50 kt wind · 9 events
- Hail in Ohio, June 23, 2008$32,000 · 1 in hail · 7 events
- Damaging Winds in Alabama, June 23, 2008$23,000 · 61 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 108622, 108621, 108618, 108632, 108637, 108642, 108623, 108644, 108648.